MAUDE Adverse Event Report: CONMED CORPORATION PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONMED CORPORATION PLUMEPEN; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PLP2020
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 12/20/2022
Type of Reportable Event Malfunction
Event or Problem Description
Mid operation the cautery began to malfunction.The cautery being used was a plume pen cautery (cautery with smoke evacuator).The smoke evacuator machine and cautery machine were simultaneously running on their own without anyone pressing the button causing a burn to the patient's right shoulder.When issue was recognized, team stopped using cautery machine and switched to a different cautery machine.Issue continued with new machine, so the plume pen cautery was completely unplugged and replaced with normal cautery pen (one provided in the ortho basic pack).After replacing plume pen cautery no other issues were noted.Surgeon was present for event.Ortho manager was notified.2 cautery machines and smoke evacuator machine were removed from the or following the procedure and replaced with new cautery machine.

Brand Name
PLUMEPEN
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONMED CORPORATION
525 french rd.
utica NY 13502
MDR Report Key16271310
Report Number16271310
Device Sequence Number12650940
Product Code GEI
UDI-Device Identifier20845854061289
UDI-Public20845854061289
Combination Product (Y/N)N
Initial Reporter StateMN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/18/2023
Report Date (Section F) 01/18/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberPLP2020
Device Catalogue NumberPLP2020
Device Lot NumberMM20220655
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Event Location Hospital
Date Report to Manufacturer01/31/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/31/2023
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA01/18/2023